Childhood Diseases

Question
Posted by: Jacky England | 2011-11-02

Q.

PLEASE HELP

My son is 7 and is ADHD with deression on Lamictin but stil severe aggression and mood swings. I am divorced for 4 years.PLEASE HELP!! On horse therapy also.

Expert's Reply

A.

Paediatrician

You are having a very difficult time with your son.About 25% of children with ADHD are also depressed,so this combination is not uncommon. He is probably on treatment for his ADHD such as using Ritalin. Ritalin is a stimulant and when Lamictin is given together then mood swings and aggression may be aggravated. Lamictin is also known as 'lamotrigine' and it is usually used for treating epilepsy. It can be and often is used for treating depression. Lamotrigine may cause very serious skin side effects in children so it has to be used with great care.It may be better if your son is treated on another ADHD medication known as Strattera rather than Ritalin, but this decison needs to be taken by his doctor who should preferably be a child psychiatrist.Another option would be to change to another anti-depressive medicine.All these decisions must only be made by an expert in this field.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.